Learning lessons from adverse drug reactions in children

Sammons, Helen and Choonara, Imti (2016) Learning lessons from adverse drug reactions in children. Children, 3 (1). ISSN 2227-9067

[img]
Preview
PDF - Requires a PDF viewer such as GSview, Xpdf or Adobe Acrobat Reader
Available under Licence Creative Commons Attribution.
Download (188kB) | Preview

Abstract

Drug toxicity is, unfortunately, a significant problem in children both in the hospital and in the community. Drug toxicity in children is different to that seen in adults. At least one in 500 children will experience an adverse drug reaction each year. For children in hospital, the risk is far greater (one in ten). Additionally, different and sometimes unique adverse drug reactions are seen in the paediatric age groups. Some of the major cases of drug toxicity historically have occurred in neonates. It is important that we understand the mechanism of action of adverse drug reactions. Greater understanding alongside rational prescribing should hopefully reduce drug toxicity in children in the future.

Item Type: Article
Keywords: drug toxicity; children; drug metabolism; rational drug use
Schools/Departments: University of Nottingham UK Campus > Faculty of Medicine and Health Sciences > School of Medicine > Division of Medical Sciences and Graduate Entry Medicine
Identification Number: https://doi.org/10.3390/children3010001
Depositing User: Bowler, Henry
Date Deposited: 27 Sep 2016 11:31
Last Modified: 27 Sep 2016 11:32
URI: http://eprints.nottingham.ac.uk/id/eprint/37194

Actions (Archive Staff Only)

Edit View Edit View